Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 76, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2016, 6:42 AM CDT for Lamb County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 6:42 AM CDT (11:42 UTC)
- Expired
- Apr 29, 2016, 7:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 66 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 12.4
The text
As transmitted.
414
WUUS54 KLUB 291142
SVRLUB
TXC279-291215-
/O.NEW.KLUB.SV.W.0076.160429T1142Z-160429T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
642 AM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMB COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 715 AM CDT
* AT 641 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEP...OR 9
MILES SOUTHWEST OF LITTLEFIELD...MOVING NORTHEAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LITTLEFIELD...AMHERST AND SPADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3414 10237 3395 10214 3382 10232 3383 10258
3386 10262 3387 10262
TIME...MOT...LOC 1141Z 224DEG 21KT 3386 10248
HAIL...1.25IN
WIND...<50MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:25 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 29, 4:25 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 425 AM CDT FRI APR 29 2016 .SHORT TERM... 09Z OBS INDICATE DRYLINE HOLDING POSITION ACROSS EASTERN NEW MEXICO AS SHORTWAVE HAS BEGUN MOVING EAST ACROSS THE SACREMENTOS. CI HAS BEGUN SPREADING SOUTH ALONG THE DRYLINE IN EASTERN NEW MEXICO IN THE WAKE OF AN ISOLATED THUNDERSTORM CURRENTLY APPROACHING PARMER COUNTY. AS THUNDERSTORM COVERAGE INCREASES ACROSS THE SOUTH PLAINS BETWEEN 9Z-12Z...DRIER AIR TO THE WEST MIXING TO THE SURFACE WILL QUICKLY SPREAD EASTWARD ESPECIALLY ACROSS THE SOUTHERN SOUTH PLAINS BY NOON. THETA E AXIS ACROSS THE SOUTHERN TEXAS PANHANDLE INTO THE EARLY AFTERNOON ALONG WITH THE SURFACE LOW PROGRESSING FROM THE SOUTH PLAINS INTO SW OK WILL RESULT IN ENOUGH CONVERGENCE AND LINGERING SURFACE MOISTURE THROUGH THE EARLY AFTERNOON TO MAINTAIN CHANCE POPS IN NORTHERN ROLLING PLAINS. DRY WESTERLY SURFACE WINDS QUICKLY SPREAD ACROSS WEST TEXAS BEHIND THE UPPER LEVEL TROUGH AXIS AS IT PIVOTS NORTHWARD ACROSS THE TEXAS PANHANDLE INTO THE CENTRAL PLAINS DURING THE LATTER HALF OF THE AFTERNOON...COMPRESSIONAL WINDS WILL INCH FRIDAYS HIGHS TO NORMAL OR SLIGHTLY ABOVE NORMAL IN OUR NORTHERN ZONES DESPITE EARLY CLOUD COVER. OFF THE CAPROCK TO THE EAST WILL SEE MORE SUN AND WARM WELL INTO THE 80S BY LATE FRIDAY AFTERNOON. WINDS WILL BE STRONGEST ACROSS THE TX/NM BORDER WITH POTENTIAL ADVISORY LEVEL WINDS REMAINING TO OUR SOUTH ACROSS THE I20 CORRIDOR. WINDS WILL EASE AFTER SUNSET. .LONG TERM... THE NEXT PRECIPITATION MAKER FOR THE FCST AREA WILL EJECT FROM SRN CALIFORNIA LATE IN THE WEEKEND OPENING AND WEAKENING AS IT DOES. HOWEVER...THIS TROUGH WILL BE SUPPORTED BY A JET STREAK FROM NRN NEW MEXICO TO THE OZARKS. THE FCST AREA WILL BE UNDER THE RIGHT ENTRANCE REGION OF THE JET WHILE IN THE MID-LEVELS ISENTROPIC LIFT WILL DEVELOP OVER A VERY COOL AIR MASS /AN AIR MASS THAT WILL MOVE INTO THE FCST AREA SATURDAY NIGHT/. THAT COMBINATION WILL BRING ABOUT A 24 HOUR PERIOD OF LIFT THAT SHOULD RESULT IN SCATTERED SHOWERS AND SOME THUNDER FROM SUNDAY NIGHT INTO MONDAY. REMAINDER OF THE FCST LOOKS TO BE MOSTLY QUIET AS NW FLOW DEVELOPS OVER THE SRN PLAINS. A TROUGH IN THAT NW FLOW COULD BRING SOME STORMS OFF THE HIGH TERRAIN OF NRN NEW MEXICO AND INTO THE NWRN PART OF THE FCST AREA TUESDAY NIGHT. POST-FRONTAL TEMPERATURES LOOK NICE AND COOL SUNDAY AND MONDAY WITH PRIMARILY 60S SUNDAY AND 50S TO LOWER 60S MONDAY. A RECOVERY TO NEAR TO ABOVE NORMAL TEMPERATURES WILL COME MID TO LATE WEEK UPPER LEVEL RIDGING OVER THE WRN CONUS EDGES EWD. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 55/07
Hazardous weather outlook, Apr 29, 6:02 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 602 AM CDT FRI APR 29 2016 TXZ021>044-301115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 602 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST TEXAS AND THE PANHANDLE OF TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE TO THE EAST AND NORTHEAST ACROSS THE ROLLING PLAINS AND EXTREME SOUTHERN PANHANDLE THIS MORNING... POSSIBLY LINGERING INTO THE EARLY AFTERNOON HOURS. THERE IS A SMALL CHANCE THAT ISOLATED STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Special weather statement, Apr 29, 6:32 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 AM CDT FRI APR 29 2016
TXZ028-034-291200-
LAMB TX-HOCKLEY TX-
632 AM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMB AND NORTHWESTERN
HOCKLEY COUNTIES UNTIL 700 AM CDT...
AT 632 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PEP...OR 13 MILES SOUTHWEST OF LITTLEFIELD...MOVING NORTHEAST AT 30
MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLEFIELD...AMHERST AND PEP.
LAT...LON 3412 10244 3395 10218 3369 10250 3377 10261
3388 10262
TIME...MOT...LOC 1132Z 218DEG 24KT 3381 10254
07The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:26 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 49 min |
| Apr 28, 8:34 PM CDT | Special Weather Statement | LUB | Briscoe | 26 min |
| Apr 29, 6:32 AM CDT | Special Weather Statement | LUB | Lamb | 28 min |
| Apr 29, 6:54 AM CDT | Tornado Warning | LUB | Lamb | 21 min |
| Apr 29, 7:17 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 28 min |
| Apr 29, 7:28 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.